Tennessee, 2012Flash Flood and Hail in Tennessee, August 1, 2012
August 1, 2012 · NWS MRX · 18 events in 9 counties and zones
A frontal boundary across the area triggered scattered thunderstorms over the region. A few of the storms produced large hail and damaging thunderstorm winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $37,000
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A frontal boundary across the area triggered scattered thunderstorms over the region. A few of the storms produced large hail and damaging thunderstorm winds. Flash flooding was also reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 1, 2:10 PM EST, 30 minutes earlier.
Area forecast discussion, Aug 1, 2:10 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
310 PM EDT WED AUG 1 2012
.SHORT TERM (TONIGHT AND THURSDAY)...AIRMASS REMAINS MOIST AND HAS
DESTABILIZED...ESPECIALLY ACROSS MIDDLE AND SE TN THIS AFTERNOON.
DIURNALLY DRIVEN CONVECTION UNDERWAY AND WILL CONTINUE INTO THE
EVENING HOURS. WEAK MID LEVEL SHORT WAVE WILL AID IN DEVELOPMENT OF
STORMS AS IT MOVE SE THROUGH THE AREA THIS EVENING. SMALL HAIL AND
STRONG GUSTY WINDS WILL BE THE MAIN THREAT. PATCHY OVERNIGHT VALLEY
FOG EXPECTED. AIRMASS DRIES OUT SOME TONIGHT AND THURSDAY IN WAKE OF
SHORT WAVE. CONVECTION WILL BE ISOLATED AND MAINLY ACROSS THE
SMOKIES THURSDAY. LOW LEVEL THICKNESS VALUES RISE SOME ON
THU...ESPECIALLY ACROSS SE TN. NAM MOS APPEARS TOO AGGRESSIVE WITH
100F AT CHA AND WENT WITH A BLEND BETWEEN GFS AND NAM WHICH IS CLOSE
TO 01/00Z ECMWF.
.LONG TERM (TOMORROW NIGHT THROUGH WEDNESDAY NIGHT)...AN UPPER-RIDGE
SITUATED ACROSS THE SOUTHERN PLAINS WILL GRADUALLY FLATTEN LATE THIS
WEEK AND NUDGE EASTWARD...PROMOTING SOME WARMER TEMPERATURES FOR
FRIDAY AS THE MERCURY SHOULD CLIMB INTO THE LOWER 90S IN MANY
AREAS. HOWEVER...GIVEN THE MOIST BOUNDARY LAYER AND A WEAK SHORTWAVE
PASSING THROUGH THE OHIO VALLEY...SOME FAIRLY REASONABLE CHANCES FOR
SCATTERED STORMS WILL EXIST DURING THE AFTERNOON AND EVENING. SOME
ADDITIONAL DECENT THUNDER CHANCES WILL EXIST THIS WEEKEND INTO EARLY
NEXT WEEK AS THE AFOREMENTIONED RIDGE MOVES BACK TO THE WEST...AND A
STRONG UPPER LEVEL STORM SYSTEM ACROSS THE GREAT LAKES PUSHES A
FRONT TOWARD THE AREA SATURDAY EVENING INTO SUNDAY. THIS WILL RESULT
IN THE BEST CHANCES FOR STORMS IN THE PERIOD SUNDAY INTO MONDAY AS
THIS LOW PRESSURE SYSTEM MOVES ACROSS THE EASTERN CONUS. HEADING
INTO THE MIDDLE OF NEXT WEEK...DRIER CONDITIONS ARE EXPECTED AS
ZONAL FLOW RETURNS AND THE RIDGE BUILDS BACK INTO THE REGION. SOME
LOW-END MENTIONABLE POPS WERE STILL REQUIRED GIVEN THE POTENTIAL FOR
DIURNAL CONVECTION IN THE MOIST BOUNDARY LAYER. HIGHS LOOK TO
INCREASE FROM THE UPPER 80S EARLY IN THE WEEK TO THE LOW TO PERHAPS
MID 90S IN SOME SPOTS BY THE END OF THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 72 97 74 91 73 / 40 10 20 50 40
KNOXVILLE MCGHEE TYSON AIRPORT, TN 69 94 71 93 73 / 20 10 10 50 40
OAK RIDGE, TN 69 95 70 92 72 / 20 10 10 50 40
TRI CITIES AIRPORT, TN 64 91 63 90 68 / 20 10 10 30 40
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
SON/AMP
Hazardous weather outlook, Aug 1, 3:20 AM EST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
420 AM EDT WED AUG 1 2012
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-021000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
420 AM EDT WED AUG 1 2012 /320 AM CDT WED AUG 1 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Aug 1, 9:41 AM EST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1041 AM EDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 1 ESE WISE 36.97N 82.56W
07/31/2012 WISE VA 911 CALL CENTER
DIPATCH REPORTED A TREE DOWN OFF DARDEN DRIVE.
0545 PM TSTM WND DMG 2 NW NORTON 36.95N 82.65W
07/31/2012 WISE VA 911 CALL CENTER
DISPATCH REPORTED A COUPLE TREES DOWN OFF OF BRUMMITT
HOLLOW ROAD AND GUEST RIVER ROAD.
0558 PM HAIL 3 W COEBURN 36.95N 82.52W
07/31/2012 E0.50 INCH WISE VA TRAINED SPOTTER
0600 PM TSTM WND DMG PENNINGTON GAP 36.76N 83.03W
07/31/2012 LEE VA 911 CALL CENTER
DISPATCH REPORTED MULTIPLE TREES DOWN IN THE PENNINGTON
GAP AREA.
0610 PM TSTM WND DMG 1 ENE PENNINGTON GAP 36.77N 83.01W
07/31/2012 LEE VA 911 CALL CENTER
DISPATCH REPORTED A TREE DOWN OFF BIG HILL ROAD.
0630 PM TSTM WND DMG 3 SW JONESVILLE 36.66N 83.15W
07/31/2012 LEE VA 911 CALL CENTER
DISPATCH REPORTED A TREE DOWN OFF FLATWOODS ROAD.
0630 PM TSTM WND DMG 2 WNW JONESVILLE 36.70N 83.15W
07/31/2012 LEE VA 911 CALL CENTER
DISPATCH REPORTED A TREE DOWN OFF CAMPGROUND ROAD.
0656 PM TSTM WND DMG SNEEDVILLE 36.54N 83.21W
07/31/2012 HANCOCK TN 911 CALL CENTER
DISPATCH REPORTED TWO TREES DOWN...ONE OFF PAUL TRENT
ROAD AND THE OTHER OFF HILLSIDE STREET.
0720 PM TSTM WND DMG TAZEWELL 36.46N 83.58W
07/31/2012 CLAIBORNE TN 911 CALL CENTER
DISPATCH REPORTED A TREE DOWN IN TAZEWELL.
0730 PM TSTM WND DMG FALL BRANCH 36.42N 82.62W
07/31/2012 WASHINGTON TN 911 CALL CENTER
DISPATCH REPORTER A TREE DOWN.
0735 PM TSTM WND DMG 2 SW BEAN STATION 36.32N 83.31W
07/31/2012 GRAINGER TN 911 CALL CENTER
DISPATCH REPORTED A COUPLE TREES DOWN ON HIGHWAY 375.
0740 PM TSTM WND DMG 3 SW BLUFF CITY 36.43N 82.31W
07/31/2012 SULLIVAN TN 911 CALL CENTER
DISPATCH REPORTED A TREE DOWN OFF ALLISON ROAD.
0745 PM TSTM WND DMG 2 SE DAYTON 35.47N 84.99W
07/31/2012 RHEA TN 911 CALL CENTER
DISPATCH REPORTED TWO TREES DOWN...ONE OFF OF RAY ROAD
AND THE OTHER OFF BLYTHE FERRY ROAD.
0754 PM TSTM WND DMG RUTLEDGE 36.27N 83.52W
07/31/2012 GRAINGER TN TRAINED SPOTTER
SPOTTER REPORTED HEAVY RAIN, PEA-SIZE HAIL, AND LARGE
TREE LIMBS DOWN.
0755 PM TSTM WND DMG 4 WNW MORRISTOWN 36.24N 83.36W
07/31/2012 HAMBLEN TN 911 CALL CENTER
DISPATCH REPORTED A TREE BLOWN OVER.
0815 PM TSTM WND DMG BYBEE 36.04N 83.18W
07/31/2012 COCKE TN 911 CALL CENTER
DISPATCH REPORTED MULTIPLE TREES DOWN IN THE BYBEE AREA.
0825 PM TSTM WND DMG 3 NE DANDRIDGE 36.05N 83.38W
07/31/2012 JEFFERSON TN 911 CALL CENTER
DISPATCH REPORTED A TREE DOWN ON OAK GROVE ROAD.
0830 PM TSTM WND DMG 2 NE STRAWBERRY PLAINS 36.08N 83.66W
07/31/2012 GRAINGER TN 911 CALL CENTER
DISPATCH REPORTED A TREE DOWN ON FRIEND STATION ROAD IN
NEW MARKET.
0835 PM TSTM WND DMG NEWPORT 35.96N 83.19W
07/31/2012 COCKE TN 911 CALL CENTER
DISPATCH REPORTED MULTIPLE TREES DOWN IN THE NEWPORT
AREA.
0845 PM TSTM WND DMG HARRISON 35.13N 85.15W
07/31/2012 HAMILTON TN 911 CALL CENTER
DISPATCH REPORTED TWO TREES DOWN...ONE OFF OF GARFIELD
ROAD AND THE OTHER OFF OF STILLHILL ROAD.
0855 PM TSTM WND DMG 2 NE CHATTANOOGA 35.09N 85.23W
07/31/2012 HAMILTON TN 911 CALL CENTER
DISPATCH REPORTED A TREE DOWN OFF OF BIRCHWOOD DRIVE.
0900 PM TSTM WND DMG 4 NE PIGEON FORGE 35.83N 83.51W
07/31/2012 SEVIER TN 911 CALL CENTER
DISPATCH REPORTED A TREE DOWN ON DIXON BRANCH ROAD.
0910 PM TSTM WND DMG SEYMOUR 35.87N 83.77W
07/31/2012 SEVIER TN 911 CALL CENTER
DISPATCH REPORTED A TREE DOWN ON THE ROADWAY.
1100 PM TSTM WND DMG MURPHY 35.09N 84.03W
07/31/2012 CHEROKEE NC 911 CALL CENTER
DISPATCH REPORTED A COUPLE TREES DOWN...ONE IN MURPHY AND
THE OTHER IN THE TEXANA AREA.
&&Special weather statement, Aug 1, 1:03 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
203 PM EDT WED AUG 1 2012
VAZ002-005-006-011845-
RUSSELL VA-SCOTT VA-WISE VA-
203 PM EDT WED AUG 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR CITY OF NORTON...WISE...SCOTT AND
RUSSELL COUNTIES UNTIL 245 PM EDT...
AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WISE...MOVING SOUTHEAST AT 15 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GATE CITY...
COEBURN...FORT BLACKMORE...DUNGANNON...ST. PAUL...NICKELSVILLE AND
CASTLEWOOD.
17
Special weather statement, Aug 1, 2:20 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
320 PM EDT WED AUG 1 2012
TNZ036-069-012000-
ANDERSON TN-KNOX TN-
320 PM EDT WED AUG 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR KNOX AND ANDERSON COUNTIES UNTIL
400 PM EDT...
AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CLINTON...MOVING SOUTHEAST
AT 20 MPH.
SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CLINTON...
KNOXVILLE...FARRAGUT...KARNS...POWELL AND BEARDEN.
17
Special weather statement, Aug 1, 2:25 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
325 PM EDT WED AUG 1 2012
TNZ067-068-012000-
LOUDON TN-ROANE TN-
325 PM EDT WED AUG 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR LOUDON AND ROANE COUNTIES UNTIL
400 PM EDT...
AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROCKWOOD...MOVING SOUTHEAST AT 20 MPH.
SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KINGSTON...
FAIRVIEW...PAINT ROCK AND BRADBURY.
LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN!
AMP.23
Event by event
9 hail, 8 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Anderson
- When
- August 1, 2:40 PM EST to 2:50 PM EST
- Where
- Anderson County, Oak Ridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 36.020, -84.270
An individual from the public reported a large tree downed by thunderstorm wind near Oak Ridge.
Thunderstorm Wind, Roane
- When
- August 1, 2:45 PM EST to 2:55 PM EST
- Where
- Roane County, Harriman
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 35.930, -84.550
Law enforcement personnel reported a few trees downed by thunderstorm wind in Harriman.
Hail, Anderson
- When
- August 1, 2:45 PM EST to 2:47 PM EST
- Where
- Anderson County, Oak Ridge
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.020, -84.270
Broadcast media personnel reported thunderstorms produced hail as large as a golfball at a mall in Oak Ridge.
Hail, Knox
- When
- August 1, 2:50 PM EST to 2:52 PM EST
- Where
- Knox County, 3.43 mi WSW of Byrds Chapel
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.910, -84.230
Public reported thunderstorms produced quarter-sized hail 5 miles southeast of Oak Ridge near Byrds Chapel.
Thunderstorm Wind, Knox
- When
- August 1, 2:50 PM EST to 3:00 PM EST
- Where
- Knox County, Farragut
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 35.880, -84.170
Law enforcement personnel reported a few trees downed by thunderstorm wind in Farragut.
Hail, Claiborne
- When
- August 1, 3:30 PM EST to 3:32 PM EST
- Where
- Claiborne County, 0.55 mi E of Harrogate
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.580, -83.640
An individual from the public reported thunderstorms produced quarter-size hail in Harrogate-Shawanee.
Hail, Knox
- When
- August 1, 4:10 PM EST to 4:12 PM EST
- Where
- Knox County, Mascot
- Measured
- 1.5 in hail
- Reported by
- NWS Employee
- Coordinates
- 36.070, -83.750
A NWS employee reported thunderstorms produced ping pong size hail in Mascot.
Thunderstorm Wind, Grainger
- When
- August 1, 5:00 PM EST to 5:10 PM EST
- Where
- Grainger County, Rutledge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 36.280, -83.500
Trained spotter reported several limbs and small trees downed by thunderstorm wind in Rutledge.
Hail, Grainger
- When
- August 1, 5:00 PM EST to 5:02 PM EST
- Where
- Grainger County, 6 mi WSW of Bean Station
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.297, -83.380
A trained spotter reported thunderstorms produced quarter-size hail 6 miles west-southwest of Bean Station.
Hail, McMinn
- When
- August 1, 5:25 PM EST to 5:28 PM EST
- Where
- McMinn County, Englewood
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.430, -84.480
An individual from the public reported thunderstorms produced quarter-size hail in Englewood.
Thunderstorm Wind, Union
- When
- August 1, 5:28 PM EST to 5:35 PM EST
- Where
- Union County, Maynardville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 36.250, -83.800
Law enforcement personnel reported several trees downed by thunderstorm wind in Maynardville.
Hail, McMinn
- When
- August 1, 5:40 PM EST to 5:42 PM EST
- Where
- McMinn County, Etowah
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.330, -84.530
Amateur radio personnel reported thunderstorms produced quarter-size hail in Etowah.
Hail, McMinn
- When
- August 1, 6:00 PM EST to 6:02 PM EST
- Where
- McMinn County, Etowah
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.330, -84.530
The public reported thunderstorms produced quarter-size hail in Etowah.
Thunderstorm Wind, Bradley
- When
- August 1, 7:25 PM EST to 7:27 PM EST
- Where
- Bradley County, Cleveland
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 35.170, -84.880
A trained spotter reported a measured wind gust to 50kts (58mph) from a thunderstorm in Cleveland.
Thunderstorm Wind, Bradley
- When
- August 1, 7:25 PM EST to 7:35 PM EST
- Where
- Bradley County, Cleveland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 35.170, -84.880
A local newspaper reported trees and powerlines were downed by a thunderstorm wind in Cleveland.
Hail, Bradley
- When
- August 1, 7:53 PM EST to 7:55 PM EST
- Where
- Bradley County, Cleveland
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 35.170, -84.880
Public reported thunderstorms produced Kennedy half dollar sized hail in Cleveland.
Flash Flood, Bradley
- When
- August 1, 9:00 PM EST to 9:30 PM EST
- Where
- Bradley County, 1.75 mi S of Cleveland to 2 mi S of Cleveland
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 35.145, -84.880
Water up to 3 feet deep covered the road near the intersection of Blue Springs Road and 20th Street SE.
Thunderstorm Wind, Marion
- When
- August 1, 8:35 PM CST to 8:45 PM CST
- Where
- Marion County, 4 mi SW of Martin Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 35.129, -85.850
Law enforcement personnel reported several trees downed by thunderstorm wind 4 miles southwest of Martin Springs near Sequatchie.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, August 1 to 31, 201241 injured · 34 events
- Excessive Heat in Arkansas, August 1 to 4, 20122 deaths · 4 events
- Damaging Winds and Lightning Strike in Arkansas, August 1 to 2, 20121 death · $3.5 million · 65 kt wind · 8 events
- Drought in Iowa, August 1 to 31, 2012$312 million · 51 events
- Drought in Missouri, August 1 to 31, 2012$178 million · 34 events
- Heat in Arkansas, August 1 to 5, 20121 death · 45 events
- Flash Flooding in Utah, August 1, 20121 death · $50,000 · 5 events
- Drought in Kansas, August 1 to 31, 2012$47 million · 3 events
- Excessive Heat in Oklahoma, August 1 to 4, 201217 injured · 21 events
- Hail and Damaging Wind in Virginia, August 1, 2012$1.8 million · 1.75 in hail · 9 events
- Hail and Damaging Winds in South Carolina, August 1 to 2, 2012$1.3 million · 1.5 in hail · 15 events
- Drought in Nebraska, August 1 to 31, 2012$700,000 · 27 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 393621, 393622, 401686, 393625, 393626, 401689, 393627, 393628, 401713, 393630, 393632, 393635, 401720, 401801, 410479, 393637, 407969, 393641.